Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 32, NWS Fort Worth, TX

May 6, 2025Leon County, Texas

NWS Fort Worth, TX issued this tornado warning at May 6, 2025, 2:29 PM CDT for Leon County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2025, 2:29 PM CDT (19:29 UTC)
Expired
May 6, 2025, 2:45 PM CDT
In force
16 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Leon County, TX

The radar

The Ft Hood radar (KGRK), 158 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 8:13 AM CDTTornado WatchSPC12 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 464 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
464 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted.

430 
WFUS54 KFWD 061929
TORFWD
TXC289-062000-
/O.NEW.KFWD.TO.W.0032.250506T1929Z-250506T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
229 PM CDT Tue May 6 2025

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southeastern Leon County in central Texas...

* Until 300 PM CDT.

* At 229 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles southeast of Fort Boggy State Park, or 9 miles
  north of Madisonville, moving east at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Leon County.

This includes Interstate 45 between mile markers 152 and 153.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3115 9575 3114 9576 3114 9578 3112 9578
      3109 9577 3109 9598 3111 9597 3120 9575
      3116 9573
TIME...MOT...LOC 1929Z 254DEG 39KT 3109 9590 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Shamburger
2 follow-up statements
319 
WWUS54 KFWD 061936
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
236 PM CDT Tue May 6 2025

TXC289-062000-
/O.CON.KFWD.TO.W.0032.000000T0000Z-250506T2000Z/
Leon TX-
236 PM CDT Tue May 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SOUTHEASTERN LEON COUNTY...

At 236 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Austonio, moving northeast at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Leon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3115 9575 3114 9576 3114 9578 3112 9578
      3109 9577 3109 9588 3115 9588 3120 9575
      3116 9573
TIME...MOT...LOC 1936Z 240DEG 46KT 3114 9581 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Shamburger
822 
WWUS54 KFWD 061945
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
245 PM CDT Tue May 6 2025

TXC289-061955-
/O.CAN.KFWD.TO.W.0032.000000T0000Z-250506T2000Z/
Leon TX-
245 PM CDT Tue May 6 2025

...THE TORNADO WARNING FOR SOUTHEASTERN LEON COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A Tornado Watch remains in effect until 400 PM CDT for central Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Fort Worth.

&&

LAT...LON 3115 9575 3114 9576 3114 9578 3112 9578
      3109 9577 3109 9588 3115 9588 3120 9575
      3116 9573
TIME...MOT...LOC 1944Z 254DEG 39KT 3117 9570 

$$

Shamburger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 1:36 PM CDT, 53 minutes earlier. Its key messages:

  • Line of showers and storms continues to move across East Texas this afternoon. Some storms may be severe and may produce heavy rain.
  • Areas of fog are expected to develop tonight into Wednesday morning.
  • An unsettled pattern will continue through the end of the week.
Area forecast discussion, May 6, 1:36 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
136 PM CDT Tue May 6 2025

...New Short Term, Aviation...

.KEY MESSAGES...

- Line of showers and storms continues to move across East Texas
  this afternoon. Some storms may be severe and may produce heavy
  rain.

- Areas of fog are expected to develop tonight into Wednesday
  morning.

- An unsettled pattern will continue through the end of the week.

&&

.SHORT TERM... /NEW/
/Through Wednesday night/

Recent radar imagery show a well defined line of showers and
storms moving across East Texas. This activity will continue to
push east this afternoon, exiting our area by 4-5pm. The risk for
severe storms will continue along the line of storms across our
southern zones with large hail and a few tornadoes possible in
addition to locally heavy rain. The severe threat will come to an
end as the line exit our region with quiet but cloudy weather
expected the rest of the day.

For tonight, given the light easterly/northerly wind expected,
areas of fog and low clouds will develop through Wednesday
morning. Some areas across North and Central Texas will likely
see dense fog late tonight or early Wednesday morning, and a
Dense Fog Advisory may be needed if confidence continues to
increase this evening.

The clouds and/or fog will begin to clear our by late morning or
early afternoon with plenty of sunshine the rest of the
afternoon. Winds will remain light and variable with highs in the
70s across North Texas and low 80s in Central Texas.

Sanchez

&&

.LONG TERM... /Issued 253 AM CDT Tue May 6 2025/
/Wednesday through next Tuesday/

Though the prevailing synoptic pattern (Omega Block) is
collapsing, the slow-moving mid/upper-level low will be with us
for a while as it slowly progresses eastward and becomes cutoff
over the Southern Plains on Wednesday. Most of North and Central
Texas should be precipitation-free by Wednesday morning though, with
the only ongoing convective activity tied to the stalling front
draped well south of our forecast area. However, isentropic ascent
on the cool side of the surface boundary, peripherally influenced
by the nearby mid/upper-level low, could yield lingering elevated
showers and thunderstorms in our southeastern counties through
the afternoon.

By Wednesday evening, another weak shortwave/perturbation
embedded in the cyclonic flow aloft will support convective
development in Oklahoma and adjacent areas of North Texas
spreading down to the I-20 corridor early Thursday morning. Though
models usually have notoriously poor handling of low pressure
systems cutoff from the prevailing westerly flow, the current
signal amongst available guidance is that the low will be located
over the Ozarks by early Thursday transitioning (briefly) back
into an open trough. Cold temperatures aloft combined with
shallow/residual low-level moisture and daytime heating may
provide modest destabilization both Thursday and Friday afternoon
as the boundary layer becomes well mixed. Thunderstorm activity is
possible across the region during peak heating before diminishing
as instability wanes shortly after sunset. The risk for severe
weather during this period remains low due to weak vertical shear.

By late Friday, the shortwave trough is projected to deepen back
into a closed low over the Lower Mississippi Valley, aided by a
secondary upper low currently developing on the backside of the
parent system. Though we will remain in close proximity to the
upper-level low through the weekend, we will be located on the
subsident flank, with the better moisture and forcing well to the
east-southeast. This should preclude additional rain chances
across North and Central Texas through early next week.
Temperatures through the end of the period will remain cooler
than normal for early-mid May, a detail I think none of us will be
complaining about!

12

&&

.AVIATION... /NEW/
/18Z TAFs/

Concerns...Storms moving east, low ceilings continue.

Poor flying conditions will prevail through Wednesday. While the
line of thunderstorms continues to move east this afternoon, the
eastern arrivals/departures will continue to be impacted at least
through 21-22Z. Otherwise, low ceilings/vsby will remain in place
through the period. Conditions will likely deteriorate to LIFR
after 07Z tonight and continue through at least mid-morning
Wednesday. We will finally see an improvement around 19-20Z
tomorrow as clouds lift/scatter out. Otherwise, winds will remain
from the east/northeast below 10 kts tonight and tomorrow.

Sanchez

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation will continue this afternoon across East Texas
and the Brazos Valley region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    62  78  59  77  58 /  10   5  20  30  10
Waco                62  80  61  77  58 /  10  10  10  20   5
Paris               60  76  58  74  57 /  40  10  30  40  20
Denton              57  77  54  75  54 /  10   5  20  30  10
McKinney            60  77  57  75  56 /  20   5  20  30  10
Dallas              63  79  61  77  60 /  10   5  20  30  10
Terrell             60  78  59  77  57 /  20   5  20  30  10
Corsicana           64  80  62  79  59 /  20  10  10  30   5
Temple              62  82  61  80  57 /  10  10  10  20   5
Mineral Wells       58  79  54  77  54 /   5   5  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 AM CDT Wednesday for TXZ093>095-104>107-
119>123-134-135-146>148-161-162-175.

Severe Thunderstorm Watch until 4 PM CDT this afternoon for
TXZ107-122-123-135-147-148-161.

Tornado Watch until 4 PM CDT this afternoon for TXZ162-174-175.

&&

In the hours before

Local storm report, May 6, 10:50 AM CDT, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1050 AM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     Hail             1 E Murphy              33.01N 96.59W
05/06/2025  E1.25 Inch       Collin             TX   Public

            Report from mPING: Half Dollar (1.25 in.).

&&
Local storm report, May 6, 10:52 AM CDT, 3 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1052 AM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     Hail             1 NW Sachse             32.99N 96.60W
05/06/2025  E1.50 Inch       Collin             TX   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Local storm report, May 6, 11:05 AM CDT, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1105 AM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     Hail             Garland                 32.91N 96.63W
05/06/2025  M1.25 Inch       Dallas             TX   Public

            Social media picture of half dollar sized
            hail in North Garland.

&&

Prater
Local storm report, May 6, 11:11 AM CDT, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1111 AM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     Hail             1 W Sachse              32.98N 96.59W
05/06/2025  M1.50 Inch       Dallas             TX   Public

            Social media report of 1.5 inch hail around
            HWY 78 and 5th street in Sachse. Time
            estimated by radar.

&&

Prater
Local storm report, May 6, 2:23 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
223 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     Tstm Wnd Dmg     7 E Groesbeck           31.51N 96.42W
05/06/2025                   Limestone          TX   Emergency Mngr

            EM reports tree blocking road on HWY 164 and
            FM 1953 east of Groesbeck. Time estimated by
            radar.

&&

Prater
Local storm report, May 6, 2:24 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
224 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     Tstm Wnd Dmg     Frankston               32.06N 95.50W
05/06/2025                   Anderson           TX   Emergency Mngr

            Emergency manager reports trees on homes and
            powerlines down in Frankston. Time estimated
            by radar.

&&

Prater

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 5:32 AM CDTSpecial Weather StatementFWDStephens28 min
May 6, 5:36 AM CDTSevere Thunderstorm WarningFWDStephens, Young54 min
May 6, 6:26 AM CDTSevere Thunderstorm WarningFWDJack, Young49 min
May 6, 6:35 AM CDTSpecial Weather StatementFWDFannin25 min
May 6, 7:05 AM CDTSevere Thunderstorm WarningFWDEastland55 min
May 6, 7:59 AM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto, Stephens61 min
May 6, 8:45 AM CDTRiver Flood WarningFWDDenton46 hr
May 6, 8:45 AM CDTRiver Flood WarningFWDHunt39 hr
May 6, 8:45 AM CDTRiver Flood WarningFWDAnderson, Freestone, Leon10 days
May 6, 8:48 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant42 min
May 6, 10:12 AM CDTSevere Thunderstorm WarningFWDBell, Milam48 min
May 6, 10:18 AM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Kaufman, Rockwall42 min
May 6, 10:21 AM CDTFlash Flood WarningFWDDenton, Johnson, Parker, Tarrant3 hr
May 6, 10:30 AM CDTFlash Flood WarningFWDBell3 hr
May 6, 10:30 AM CDTSevere Thunderstorm WarningFWDNavarro45 min
May 6, 10:48 AM CDTFlash Flood WarningFWDCollin, Dallas, Ellis, Rockwall3 hr
May 6, 10:48 AM CDTSevere Thunderstorm WarningFWDBell, Falls, Milam, Robertson57 min
May 6, 10:56 AM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Kaufman, Rockwall49 min
May 6, 10:59 AM CDTTornado WarningFWDBell, Falls, Milam, Robertson46 min
May 6, 11:04 AM CDTFlash Flood WarningFWDNavarro3 hr
May 6, 11:35 AM CDTSevere Thunderstorm WarningFWDFalls, Limestone, Robertson55 min
May 6, 11:45 AM CDTSevere Thunderstorm WarningFWDMilam60 min
May 6, 11:53 AM CDTFlash Flood WarningFWDFalls3 hr
May 6, 12:03 PM CDTFlash Flood WarningFWDHenderson, Kaufman3 hr
May 6, 12:04 PM CDTTornado WarningFWDMilam41 min
May 6, 12:27 PM CDTTornado WarningFWDMilam, Robertson48 min
May 6, 12:44 PM CDTSevere Thunderstorm WarningFWDMilam41 min
May 6, 12:51 PM CDTSevere Thunderstorm WarningFWDFreestone, Leon, Limestone, Robertson54 min
May 6, 12:59 PM CDTTornado WarningFWDFreestone, Limestone46 min
May 6, 1:03 PM CDTFlash Flood WarningFWDHenderson3 hr
May 6, 1:11 PM CDTTornado WarningFWDLeon, Robertson48 min
May 6, 1:23 PM CDTTornado WarningFWDAnderson, Henderson17 min
May 6, 1:36 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon54 min
May 6, 2:01 PM CDTFlash Flood WarningFWDMilam, Robertson3 hr
May 6, 4:20 PM CDTRiver Flood WarningFWDDelta, Hopkins6 days

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.